Alert archive / Michigan / Wind Chill Advisories in 2019

Wind Chill Advisory 2, NWS Gaylord, MI

January 20, 201922 counties in Michigan

NWS Gaylord, MI issued this wind chill advisory at Jan 20, 2019, 12:21 PM EST for 22 counties in Michigan. It took effect at Jan 20, 2019, 6:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2019, 12:21 PM EST (17:21 UTC)
In effect from
Jan 20, 2019, 6:00 PM EST
Expired
Jan 21, 2019, 12:00 PM EST
In force
18 hr
Issued by
NWS Gaylord, MI
All 22 counties

Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 5.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2019-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2019-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-162 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

492 
WWUS43 KAPX 201721
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
1221 PM EST Sun Jan 20 2019

MIZ008-015-211700-
/O.NEW.KAPX.WC.Y.0002.190120T2300Z-190121T1700Z/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
1221 PM EST Sun Jan 20 2019

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
EST MONDAY...

* WHAT...Dangerously cold wind chills expected. Expect wind 
  chills as low as 35 below zero.

* WHERE...Chippewa and Mackinac Counties.

* WHEN...From 6 PM this evening to noon EST Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills as low 
  as 35 below zero could cause frostbite on exposed skin in as 
  little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MIZ016>036-041-042-211700-
/O.NEW.KAPX.WC.Y.0002.190120T2300Z-190121T1700Z/
Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego-
Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-
Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-
Arenac-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, 
Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, 
Manistee, Cadillac, Lake City, Houghton Lake, West Branch, 
Tawas City, Gladwin, and Standish
1221 PM EST Sun Jan 20 2019

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
EST MONDAY...

* WHAT...Dangerously cold wind chills expected. Expect wind 
  chills as low as 30 below zero.

* WHERE...Northern Lower Michigan.

* WHEN...From 6 PM this evening to noon EST Monday.

* ADDITIONAL DETAILS...The cold wind chills as low as 30 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

http://www.weather.gov/gaylord
4 follow-up statements
063 
WWUS43 KAPX 202017
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
317 PM EST Sun Jan 20 2019

MIZ008-015-210500-
/O.CON.KAPX.WC.Y.0002.190120T2300Z-190121T1700Z/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
317 PM EST Sun Jan 20 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WHAT...Dangerously cold wind chills tonight through Monday 
  morning. Expect wind chills between 25 and 35 degrees below 
  zero, with locally colder readings possible.

* WHERE...Chippewa and Mackinac Counties.

* WHEN...Until noon EST Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills as low 
  as 35 below zero could cause frostbite on exposed skin in as 
  little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MIZ016>036-041-042-210500-
/O.CON.KAPX.WC.Y.0002.190120T2300Z-190121T1700Z/
Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego-
Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-
Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-
Arenac-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, 
Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, 
Manistee, Cadillac, Lake City, Houghton Lake, West Branch, 
Tawas City, Gladwin, and Standish
317 PM EST Sun Jan 20 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WHAT...Dangerously cold wind chills tonight through Monday 
  morning. Expect wind chills between 20 and 30 degrees below 
  zero, with locally colder readings possible.

* WHERE...Northern Lower Michigan.

* WHEN...Until noon EST Monday.

* ADDITIONAL DETAILS...The cold wind chills as low as 30 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

http://www.weather.gov/gaylord
097 
WWUS43 KAPX 210145
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
845 PM EST Sun Jan 20 2019

MIZ008-015-210945-
/O.CON.KAPX.WC.Y.0002.000000T0000Z-190121T1700Z/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
845 PM EST Sun Jan 20 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WHAT...Dangerously cold wind chills tonight through Monday 
  morning. Expect wind chills between 25 and 35 degrees below 
  zero, with locally colder readings possible.

* WHERE...Chippewa and Mackinac Counties.

* WHEN...Until noon EST Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills as low 
  as 35 below zero could cause frostbite on exposed skin in as 
  little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MIZ016>036-041-042-210945-
/O.CON.KAPX.WC.Y.0002.000000T0000Z-190121T1700Z/
Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego-
Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-
Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-
Arenac-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, 
Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, 
Manistee, Cadillac, Lake City, Houghton Lake, West Branch, 
Tawas City, Gladwin, and Standish
845 PM EST Sun Jan 20 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

* WHAT...Dangerously cold wind chills tonight through Monday 
  morning. Expect wind chills between 20 and 30 degrees below 
  zero, with locally colder readings possible.

* WHERE...Northern Lower Michigan.

* WHEN...Until noon EST Monday.

* ADDITIONAL DETAILS...The cold wind chills as low as 30 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

http://www.weather.gov/gaylord
935 
WWUS43 KAPX 210814
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
314 AM EST Mon Jan 21 2019

MIZ008-015-211615-
/O.CON.KAPX.WC.Y.0002.000000T0000Z-190121T1700Z/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
314 AM EST Mon Jan 21 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Dangerously cold wind chills of 25 and 35 degrees below
  zero in many areas. 

* WHERE...Chippewa and Mackinac Counties.

* WHEN...Until noon EST today.

* ADDITIONAL DETAILS...The dangerously cold wind chills as low 
  as 35 below zero could cause frostbite on exposed skin in as 
  little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MIZ016>036-041-042-211615-
/O.CON.KAPX.WC.Y.0002.000000T0000Z-190121T1700Z/
Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego-
Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-
Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-
Arenac-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, 
Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, 
Manistee, Cadillac, Lake City, Houghton Lake, West Branch, 
Tawas City, Gladwin, and Standish
314 AM EST Mon Jan 21 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Dangerously cold wind chills of 20 and 30 degrees below 
  zero in many areas. 

* WHERE...Portions of Northern Lower Michigan.

* WHEN...Until noon EST today.

* ADDITIONAL DETAILS...The cold wind chills as low as 30 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

http://www.weather.gov/gaylord
195 
WWUS43 KAPX 211457
WSWAPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Gaylord MI
957 AM EST Mon Jan 21 2019

MIZ008-015-211700-
/O.CON.KAPX.WC.Y.0002.000000T0000Z-190121T1700Z/
Chippewa-Mackinac-
Including the cities of Sault Ste. Marie and St. Ignace
957 AM EST Mon Jan 21 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Dangerously cold wind chills expected. Expect wind 
  chills as low as 25 below zero.

* WHERE...Chippewa and Mackinac Counties.

* WHEN...Until noon EST today.

* ADDITIONAL DETAILS...The cold wind chills as low as 25 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MIZ016>036-041-042-211700-
/O.CON.KAPX.WC.Y.0002.000000T0000Z-190121T1700Z/
Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego-
Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-
Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-
Arenac-
Including the cities of Petoskey, Cheboygan, Rogers City, 
Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, 
Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, 
Manistee, Cadillac, Lake City, Houghton Lake, West Branch, 
Tawas City, Gladwin, and Standish
957 AM EST Mon Jan 21 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WHAT...Dangerously cold wind chills expected. Expect wind 
  chills as low as 25 below zero.

* WHERE...Northern Lower Michigan.

* WHEN...Until noon EST today.

* ADDITIONAL DETAILS...The cold wind chills as low as 25 below 
  zero could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

http://www.weather.gov/gaylord

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 10:09 AM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Jan 20, 10:09 AM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1009 AM EST Sun Jan 20 2019

.UPDATE...
Issued at 1002 AM EST Sun Jan 20 2019

Stating the obvious...but its a cold one out there this morning.
Readings are just starting to recover, and combination of some
sunshine and our typical diurnal cycle should allow temperatures
to rise into the lower/middle single digits across much of the
area this afternoon. However, places like the SOO and interior
sections of eastern upper may struggle to even reach positive
values. Wind chill readings of course will be several degrees
colder, likely remaining in the teens below zero. More dangerously
cold conditions expected again tonight as temperatures plummet
this evening. Another round of cold weather headlines is more than
likely.

Mostly light lake effect snows continue to impact the shore of
Lake Michigan and across portions of northeast lower Michigan.
Limited moisture and low inversion heights will keep any
additional accumulations limited, likely around an inch or less.

&&

.NEAR TERM...(Today and Tonight)
Issued at 130 AM EST Sun Jan 20 2019

High impact weather potential: Very cold.

Pattern synopsis and forecast:

Upper level troughing was over the Great Lakes, with two distinct
shortwaves. One resided in the nrn branch of the jet, dropping into
nrn Michigan, while the other in the srn branch was resulting in a
strong low pressure system that was heading for the mid Atlantic
coast. This system was spreading widespread rain and snow up and
down the east coast. The back edge of the precipitation shield well
off to our SE, across the eastern Great Lakes. This system was
hogging all the deep moisture, resulting in our nrn wave not having
much to work with. That said, we still have very cold air in NE flow
blowing over Lake Huron, which is resulting in expanding stratus
with light lake effect snow showers and flurries across portions of
NE lower. This lake snow is seemingly not even allowing shallow
inversion heights around 3kft to even rise a touch, based off
current/near term RUC soundings. There is another band of lake
effect snow out over Lake Michigan, and based on latest MRMS radar
and satellite imagery, was several miles offshore. The main story
are temperatures. Outside of the lake stratus, clear skies and a
very cold low level air mass, was resulting in strong radiational
cooling with sfc temperatures in the negative teens to 20s for
eastern upper, and generally in the -5F to -15F range over most of
nrn lower.

For today and tonight, the theme will remain light lake effect and
primarily temperatures. We already have a wind chill advisory out
for this morning, and am certain another one will be issued by the
day crew for tonight. The storm system to our east will work NE
through New England and the eastern Canadian coast through tonight,
while the aforementioned high pressure settles into the western
Great Lakes. Our low level winds will turn more out of due north
today, before slightly veering NNE tonight in advance of the sfc
high. All this is going to do is allow the NE lower light snow and
flurries to cling more to the shoreline, while the Lake Michigan
band of snow will sneak closer to the NW lower coast of the GTV Bay
region today. The snow showers are likely to be a little more robust
in the GTV Bay region with at least some tap for Lake Superior.
Heading into the night, both of these bands of snow are likely to
slide slightly more off shore due to help from land breezes aided by
weakening winds with the approaching sfc high. This should
theoretically result in more clear areas tonight, more widespread
strong radiational cooling. Temperatures will drop like a rock,
colder than this current morning.

Highs today will be in the low single digits over most areas outside
of the lake stratus/snow, where readings will be around 10F. Lows
tonight will be in the negative teens to negative 20s over more of
interior nrn Michigan, mainly single digits below zero along coastal
areas.

&&

.SHORT TERM...(Monday through Tuesday night)
Issued at 130 AM EST Sun Jan 20 2019

High Impact Weather Potential: Dangerously cold early Monday
morning. Accumulating snow expected late Monday night through
Tuesday night, likely leading to reduced visibilities and hazardous
travel conditions.

Pattern Synopsis/Forecast: By early Monday morning, closed upper-
level low pressure is expected to be situated across upstate NY with
the core of this weekend's cold air stretched from the northern
Great Lakes eastward to the Northeast. Surface high pressure
overhead will gradually progress eastward throughout the day as
heights begin to rise and low-level winds back southwesterly in
advance of the next mid-level wave and attendant area of surface low
pressure set to impact the region with accumulating snow late Monday
night through Tuesday night.

Primary Forecast Concerns/Challenges: Monday morning
temperatures/wind chills. Increasing snow chances late Monday night
through Tuesday.

Initial focus revolves around very cold temperatures continuing
early Monday morning. Early morning "bus stop temperatures" expected
to be well below zero across eastern upper and much of northern
lower. The exception lies nearest the Lake Michigan shoreline (US-31
corridor from Manistee to Benzie County northward into Leelanau)
where temperatures may be just a touch "warmer" (near zero) due to a
bit of increased cloud cover off of Lake Michigan. Wind chills at
the same time expected to range from the negative teens to -30 F
across the area. Early morning northerly winds gradually back more
southwesterly throughout the day aiding to help moderate
temperatures with highs in the low teens in advance of the next
approaching system set to cross the Great Lakes midweek.

There remain some guidance inconsistencies with respect to the
aforementioned system's strength, track and available moisture;
however, the latest trends suggest initial isentropically driven
snow arrives from west to east after midnight Monday night, most
numerous/widespread north of M-32 into eastern upper as increased
ascent and Pacific originated moisture spread across the northern
half of the forecast area. A better slug of moisture and certainly
better forcing hold off until late in the day Tuesday as surface low
pressure strengthens across the Missouri Valley before trekking
northeastward across central/southern MI Tuesday night. It's
conceivable that parts of northeast lower (especially toward Saginaw
Bay) see very little falling snow until mid-late Tuesday afternoon
as the initial batch of WAA snow may miss that area entirely.  None
the less, by Tuesday evening/00z Wednesday, expecting that the
entire forecast area will have some seen some accumulation...
generally ranging from 1-2 inches south of the bridge to 2-4 inches
across eastern upper.

Snow coverage and intensity is expected to pick up across much of
the forecast area Tuesday evening into the first half of Tuesday
night before synoptic support strips away to the east by Wednesday
morning leaving a transition to continuing lake effect snow showers
downwind of Lake Michigan and Lake Superior for the day Wednesday.
Current trends suggest another 1-3 inches of snow falling area-wide
(although wouldn't be surprised to see locally higher amounts given
the potential for mesoscale banding to set up (most likely to occur
somewhere over northern lower late Tuesday evening). This brings 24-
hour storm total accumulations to 3-6 inches area-wide and what will
likely be hazardous travel in many locations due to reduced
visibilities and snow-covered/slippery roads. Worth monitoring over
the next several days as the system nears and details become more
refined, but at this point, will continue to hit on the potential of
this system in our hazardous weather products and graphics.

.LONG TERM...(Wednesday through Saturday)
Issued at 130 AM EST Sun Jan 20 2019

High Impact Weather Potential: Diminishing lake effect Wednesday-
Wednesday night, although accumulating snow chances return to parts
of the area Thursday through the end of the forecast period.

As Tuesday's system departs off to the east by Wednesday morning,
light lake effect snow showers are expected to be common downwind of
Lake Michigan and Superior before deep layer moisture wanes
significantly by Wednesday afternoon/evening (evident by H8-H7 RH
values falling below 30%). However, the reprieve in snow won't last
long as another well-defined shortwave trough and associated weak
area of low pressure are expected to dive southeastward out of
Manitoba into the northern Great Lakes late Thursday into Thursday
night. Not only will this potentially bring another round of
accumulating light snow to northern Michigan, but may also renew
very cold temperatures (e.g. H8 temps progged to range from -30 to -
25 C) in its wake for Friday and Saturday, along with increased lake
effect snow chances once again.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 553 AM EST Sun Jan 20 2019

Strong low pressure will lift through New England and the eastern
coast of Canada through tonight, while sfc high pressure settles
into the western Great Lakes. Very cold northerly low level winds
(maybe slightly gusty today) will result in periodic lake stratus
and lake effect snow and flurries at TVC/MBL/APN over the TAF
period, with mostly clear skies at PLN. The better snows will be at
TVC/MBL, and thinking it'll be mainly this morning. Could possibly
see near an inch of snow at MBL and a few tenths at TVC/APN.

&&

.MARINE...
Issued at 130 AM EST Sun Jan 20 2019

Strong low pressure will lift through New England and the eastern
coast of Canada through tonight, while strong high pressure settles
into the region Monday, before starting to depart east Monday night.
Still looking at small craft advisory wind speeds for the NW and ME
lower Michigan nearshore waters of Lake Michigan and Huron through
tonight, before lighter winds occur with the high pressure. Advisory
speeds look to come back Monday night as the pressure gradient
tightens between the departing high and developing low pressure in
the Central Plains.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 5 AM EST Monday for LHZ347>349.
LM...SMALL CRAFT ADVISORY until 5 AM EST Monday for LMZ323-342-
     344>346.
&&

UPDATE...MB
NEAR TERM...SMD
SHORT TERM...MG
LONG TERM...MG
AVIATION...SMD
MARINE...SMD
Hazardous weather outlook, Jan 20, 10:01 AM EST, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1001 AM EST Sun Jan 20 2019

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-211200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
1001 AM EST Sun Jan 20 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Through tonight.

Very cold temperatures will lead to dangerous wind chills again
tonight into Monday morning. Wind chills across much of northern
Michigan will range from -20F to -30F, with the coldest readings
across eastern upper and interior sections of northern lower
Michigan.

Very cold temperature will result in rapid ice development and
potential ice jam formation on area rivers.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Accumulating snow is expected to lead to hazardous travel across
northern Michigan late Monday night through Tuesday night.

Very cold temperature will result in rapid ice development and
potential ice jam formation on area rivers.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall amounts to the
National Weather Service. Reports may be made one of three ways:

Online:    weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

Nearby

Wind Chill Advisories in Michigan, 2019Every wind chill advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.